Thunderstorm Wind, Louisa
- When
- May 28, 3:30 PM EST
- Where
- Louisa County, 7 mi W of Louisa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.020, -78.129
Trees down on Columbia Road.
A few severe thunderstorms developed in an unstable airmass in advance of a backdoor front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
A few severe thunderstorms developed in an unstable airmass in advance of a backdoor front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 28, 3:08 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 408 PM EDT MON MAY 28 2007 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST THIS EVENING...AS A COLD FRONT APPROACHES FROM THE NORTH...AND WILL DROP ACROSS THE AREA LATER TONIGHT AND TUESDAY MORNING. THE FRONT WILL DISSIPATE TUESDAY NIGHT...AS HIGH PRESSURE SETS UP AGAIN OFF THE MID ATLANTIC COAST FROM WEDNESDAY INTO SATURDAY. A COLD FRONT WILL APPROACH FROM THE WEST SUNDAY...THEN MOVE ACROSS THE REGION SUNDAY NIGHT AND MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SCTD SHRAS/TSRAS DEVELOPING THIS AFTN JUST TO THE NW AND W OF OUR CWA ALNG SFC TROF/CONVERGENCE BNDRY. MAIN COLD FRNT WAS STILL LAYING ACRS EXTRM SRN PA. ISLTD OR SCTD SHRAS/TSRAS WILL MOVE INTO OR DEVELOP OVR OUR NRN CNTIES THRU THE ERLY MORNG HRS. ANY STRNGER STORMS CUD PRODUCE GUSTY WNDS OR SML HAIL. OTHRWISE...MSTLY CLR OR PRTLY CLDY TNGT WITH MIN TEMPS IN THE UPR 50S TO UPR 60S. THE MAIN FRNT SHUD DROP THRU AT LEAST HALF OF THE CWA BY TUE MORNG. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... THE FRNT WILL SINK S OF THE NE NC ZNS BEFORE NOON TUE...THEN EVENTUALLY DISSIPATE TUE NGT AS UA RDG/SFC HI PRES BLDS BACK OVR THE AREA. KEPT SLGT OR SML CHC FOR PCPN TUE AFTN AND EVENG IN CNTRL/WRN CNTIES DUE TO SOME WEAK CONVERGENCE/LIFT WITH DISSIPATING FRNT. MAX TEMPS NOT AS WRM ON TUE DUE TO ONSHR FLO...ESPLY ERN CNTIES. HI PRES RIGHT ALNG THE CST WILL PROVIDE ANOTHER WRM DAY UNDR PLENTY OF SUNSHINE. SLGT OR SML CHC FOR SHRA OR TSRA IN THE AFTN AND EVENG MAINLY W OF I95. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... SFC HI PRES OFF THE MID ATLC/SE CST SHUD MAINTAIN GENERALLY DRY AND VRY WRM WX THRU FRI OUTSIDE OF ISLTD CONVECTION IN NW CNTIES. INCREASED CHCS FOR SHRAS AND TSRAS WILL COME TO THE ENTIRE AREA SUN THRU MON AS A COUPLE OF BNDRIES SWING ACRS THE REGION FM THE WEST. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... HOT AND MOSTLY SUNNY WITH MAINLY HIGH CIRRUS ACROSS THE REGION. RADAR INDICATING SOME SCATTERED STORMS BEGINNING TO FORM IN THE WESTERN PIEDMONT AND SW VIRGINIA. ONLY A SLIGHT CHANCE OF TSTMS REACHING ANY OF OUR TAF SITES DURING THE AFTERNOON AND EVENING...MOST LIKELY WOULD BE RIC. WEAK BNDRY WILL MOVE SOUTH INTO THE REGION OVERNIGHT SHIFTING SFC WINDS TO N-NE BY MORNING. MORE VFR FOR TUE AND SLIGHTLY COOLER. ISOLATED TSMTS AGAIN ON TUE...OTW NO SIGNIFICANT WX THROUGH THE END OF THE WEEK. && .MARINE... WINDS CONTINUE TO SLACKEN OVER THE MID ATLC WATERS THIS AFTN... GENERALLY 10 KTS OR LESS ATTM WITH HIGH PRESSURE IN PLACE ALONG WITH STRONG DIURNAL STABILITY OVER WATER. PREDOMINANT S-SW FLOW (WITH ONSHORE COMPONENT ALONG THE COASTS) WILL GRADUALLY GIVE WAY TO N-NE WINDS AS THE WEAK BACKDOOR FRONT DROPS S TONIGHT AND TUE MORNING. OUTFLOW FROM TSTMS COULD ACCELERATE THE TIMING OF THE WIND SHIFT... ESPECIALLY OVER NRN PTNS OF THE BAY AND CSTL WATERS. NRLY SURGE BEHIND THE FRONT WILL BE RATHER WEAK...WITH MINIMAL COOL ADVECTION NOTED IN THE LOW LEVELS (1000-850 MB) PER BOTH THE GFS AND NAM. STILL NOT EXPECTING WINDS/WAVES TO EXCEED SCA CRITERIA...SO HEADLINES ARE NOT ANTICIPATED FOR THE TIME BEING. HOWEVER...ISOLATED/SCATTERED THUNDERSTORMS WILL BE CAPABLE OF STRONG WIND GUSTS (30-40 KTS) THIS EVENING. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...TMG AVIATION...JEF MARINE...BKH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 551 AM EDT MON MAY 28 2007 ANZ656-VAZ065-066-079-087-088-092-093-095>098-291000- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE-SUSSEX-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 551 AM EDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS DEVELOP LATE IN THE AFTERNOON AND WILL CONTINUE THROUGH THE EVENING HOURS. GUSTY WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP...ALTHOUGH THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-650-652-654-MDZ021>025-VAZ048-049-060>064-067>078-080>086- 089>091-094-099-100-291000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK- NORTHAMPTON VA- 551 AM EDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE. THE MAIN TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. ANZ633-658-NCZ012>017-030>032-102-291000- CURRITUCK SOUND- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 551 AM EDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 324 PM EDT MON MAY 28 2007 VAZ049-282015- LOUISA VA- 324 PM EDT MON MAY 28 2007 ...STRONG THUNDERSTORM MOVING LOUISA COUNTY... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 25 MILES NORTHWEST OF LOUISA...OR ABOUT 25 MILES NORTHWEST OF PALMYRA...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WALDROP AT 405 PM EDT...BOSWELLS TAVERN AT 410 PM EDT. ANOTHER STRONG THUNDERSTORM WAS IN WESTERN ORANGE COUNTY JUST NORTH OF EHEART...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL MOVE ALONG THE ORANGE/LOUISA COUNTY LINE BETWEEN 345 PM AND 415 PM. WIND GUSTS TO 50 MPH...SMALL HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU CAN HEAR THUNDER...SEEK SHELTER INDOORS...AS YOU ARE CLOSE ENOUGH TO THE STORM TO BR STRUCK BY LIGHTNING. SAMMLER
SPECIAL WEATHER STATEMENT...CORRECTED TYPOS NATIONAL WEATHER SERVICE WAKEFIELD VA 324 PM EDT MON MAY 28 2007 VAZ049-282015- LOUISA VA- 324 PM EDT MON MAY 28 2007 ...STRONG THUNDERSTORM MOVING INTO LOUISA COUNTY... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 25 MILES NORTHWEST OF LOUISA...OR ABOUT 25 MILES NORTHWEST OF PALMYRA...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WALDROP AT 405 PM EDT...BOSWELLS TAVERN AT 410 PM EDT. ANOTHER STRONG THUNDERSTORM WAS IN WESTERN ORANGE COUNTY JUST NORTH OF EHEART...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL MOVE ALONG THE ORANGE/LOUISA COUNTY LINE BETWEEN 345 PM AND 415 PM. WIND GUSTS TO 50 MPH...SMALL HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU CAN HEAR THUNDER...SEEK SHELTER INDOORS...AS YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SAMMLER
The Sterling radar (KLWX), 120 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees down on Columbia Road.
Power lines down at intersection of Rockhill and Market Roads.
Several trees down near I-64 Exit 205 along Henpeck Road.
Trees down near intersection of Routes 600 and 622, about a mile west of Route 106.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33297, 33299, 33301, 33303, 33304.